MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP266H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What tissue was being sutured when the event occurred? was additional dissection required in other tissues other than the target tissue? if yes, please describe.Was the broken needle piece removed during the same procedure? was a second procedure required to remove the needle piece? does a piece of the needle remain in the patient¿s tissue? if yes, what tissue structure is it located? if yes, size of the needle piece retained if yes, was more than half the needle retained in the patient? if yes, are there plans to remove the retained needle piece? was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? were there any adverse patient consequences? what is the patient¿s current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a lumbar discectomy on (b)(6) 2023 and suture was used.During the procedure, the needle broke off below the needle driver.The surgeon attempted to locate the needle by direct vision and then with the microscope without success.Fluoroscopy was required to locate and successfully retrieve the foreign body from the surgical site.This prolonged the procedure by at least 30 to 45 minutes resulting in extended anaesthetic time.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 27IN 2-0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18332829
Report Number2210968-2023-09800
Device Sequence Number6797785
Product Code GAM
UDI-Device Identifier10705031051850
UDI-Public10705031051850
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP266H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexUnknown